The End ME/CFS Project: History Taking Root
The history books record that in the nineteenth century Louis Pasteur formulated a “germ theory” of microbes as the causative agents of disease, and thus revolutionized medicine. His findings, along with his contemporary, John Snow (who linked cholera to infected water supply),...
Discuss the article on the Forums.

Can low potassium cause diarrhoea?

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by Unim, Aug 23, 2013.

  1. Unim


    Has anyone ever experienced low potassium or increased sensitivity to food or supplements as a result of low potassium?

    Frequent betaine is keeping the diarrhoea at bay. Folate doesn't seem to be having an impact, though I am only using 800mcg four times daily with up to 3mg of sublingual methyl-B12. Up until now I haven't tried supplementing potassium.
  2. caledonia


    Cincinnati, OH, USA
    I'm a little confused about what you're saying, but I think you're saying your potassium is running low and you might need to supplement?

    I haven't heard of a potassium deficiency causing diarrhea. I've heard of people taking a lot of potassium having diarrhea.

    In general, it sounds like you have some sort of gut bugs and dysbiosis going on. I would strongly suggest stopping methylation supps and addressing the gut first. I am going through this right now, so learn from my mistake. A 4R gut rebuilding program seems to be the best method to address gut problems.

    Also the amounts of folate and B12 you're taking are huge!!! It's best to Start Low and Go Slow to avoid adverse events.
  3. WillowJ

    WillowJ คภภเє ɠรค๓թєl

    WA, USA
    I have not heard of of low potassium causing diarrhea or sensitivities, but I have heard of diarrhea or malabsorption causing low potassium.

    If you are having chronic diarrhea, your doctor should sit up and take note. They should want to test you for various gut bugs, and if that fails, for chronic gut conditions (probably with a specialist/consultant). If they do not do this, they are not taking their job seriously.

    low potassium:
    Valentijn likes this.
  4. Unim


    Thanks, I think you are right.

    Sorry, I tend to cut out a lot of information. Otherwise I get muddled and give up, heh.

    I have built up to my methyl B doses for some time, and those are the minimum I need to not feel worse. I have a feeling I may have put myself into an induced folate deficiency from some other supplements I tried. So I'll try and figure a few things out and detail my situation at another time.

    I can't bring myself to insist my doctor take me seriously anymore, unfortunately. As far as he is concerned it is IBS. I will see what testing I can get privately without a doctor. For now I will just keep a close eye on my diet and supplement intake.

See more popular forum discussions.

Share This Page